MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF

MEDTRONIC PUERTO RICO OPERATIONS CO. INTELLIS; STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Model Number 97715
Medical Device Problem Codes Failure to Interrogate (1332); Energy Output Problem (1431); Charging Problem (2892); Communication or Transmission Problem (2896); Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Caller reports patient cannot increase or decrease is setting.Patient came online, patient indicated he has been seeing an error message: setting not available.Cannot provide your desired intensity settings since (b)(6) 2025.Patient indicated he notified manufacturer representative (rep) since then.Patient also indicated he is having a hard time connecting and charging his implant.Ins currently at 30% charge.Patient did not bring his charging equipment for further troubleshooting.Suggest patient call to ps for further troubleshooting on charging.Caller reports patient using the following electrodes.Electrode impedance performed: group a: program 1.Electrodes: 3+5- : 2170 ohms program 2.Electrodes: 9/10: 1680 ohms program 3.10, 11, 12, 13, 14, 15 reference 10: electrode 11: 1610 ohms electrode 12: 2080 ohms electrode 13: 2130 ohms electrode 14: 2280 ohms electrode 15: 2160 ohms reference 11 electrode 12: 1530 ohms electrode 13: 1810 ohms electrode 14: 2030 ohms electrode 15: 1950 ohms reference 12: electrode 13: 1630 ohms electrode 14: 2050 ohms electrode 15: 2050 ohms reference 13: electrode 14: 1680 ohms electrode 15: 1910 ohms reference 14 electrode 15: 1640 ohms group b program 1.8 9 10 11 13 program 2: 13 14 15 reference 8 9: 1450 ohms 10: 1780 ohms 11: 1710 ohms 13: 1890 ohms reference 9 10: 1680 ohms 11: 1830 ohms 13: 2070 ohms reviewed reprogramming.Pt called in stating they were having all sorts of issues and they were told from their doctor that their ins battery was faulty and it needed to be replaced, they were told they would need to get it replaced this week or next week.The pt could not do anything with the ins and it would not recharge.The equipment could not read the ins and they sat on a phone with a medtronic rep since their controller would not let them control the ins battery.Pt was told by their medtronic rep to call into patient services to figure out why the ins battery was faulty.Agent reviewed that there was a note about calling into patient services for troubleshooting ins charging, pt did not have equipment present on the call since they were not told to call into patient services for ins charging issues.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received from a manufacturer representative (rep) stating the cause of the device not being able to be adjusted is still undetermined at this time.The patient was working to potentially get another paddle for charging to see if that could have been the issue.For troubleshooting, we worked along side a technical service representative for programming to see if that would help.After we switched programming the patient was still not able to increase or decrease their stimulation.From here the provider decided it would be best for the patients battery to be replaced.All connections and impedances were within normal limits.This was done two days ago.The issue is currently still on going as patient has not scheduled the replacement of their battery yet.The battery is currently still inside patient so nothing has been sent back or returned at this time.The patient currently still has device.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received from a manufacturer representative (rep).The rep reported that the patient was seeing settings not available message.After adjusting programming to what tech services suggested pt.Was still not able to adjust intensities.All impedances were within normal limits.Cause is not known.Battery replacement done due to patient having issues charging.Pt.Requested battery that they did not have to charge.Patient was also having issues increasing and decreasing intensities on old device.During post op no issues on adjustments presented themselves.

Brand Name
INTELLIS
Common Device Name
STIMULATOR, SPINAL-CORD, TOTALLY IMPLANTED FOR PAIN RELIEF
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23777221
Report Number3004209178-2025-20912
Device Sequence Number10131417
Product Code LGW
UDI-Device Identifier00763000849047
UDI-Public(01)00763000849047(17)260628
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P840001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2026
Device Model Number97715
Device Catalogue Number97715
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer12/11/2025
12/23/2025
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date12/11/2025
12/30/2025
Date Device Manufactured07/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale